MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer initially reported to olympus that the airway mobilescope had pinholes.There were no reports of patient harm.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: the indication on connecting tube had a disappeared area (1mm squared or more).
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer's allegation was confirmed; due to a pinhole in the bending section cover, water tightness was lost and due to damage on the camera section water tightness was lost.In addition to the indication on the connection tube disappeared area, the evaluation findings were as follows: due to wear of the angle wire, bending angle in the "up" direction did not meet standard value, and abnormal sound was made due to damage on the angulation lever, the control unit was sticky due to water leakage, the scope cover was sticky due to water leakage, the image guide bundle had significant breakages, and the connecting tube had a dent and scratch.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the event was caused by stress from repeated use, external factors, or handling.The following information from the instructions for use (ifu) pertains to this event: "1.Inspect the control section and the camera section for excessive scratching, deformation, loose parts, or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.21.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.6.Holding the control section with one hand, carefully run your other hand back and forth over the entire length of the insertion section (see figure 3.23).Confirm that no objects or metallic wire protrudes from the insertion section.Also, confirm that the insertion tube is not abnormally rigid.7.Inspect the covering of the bending section for sagging, swelling, cuts, holes or other irregularities.8.Using both hands, bend the insertion tube into a semicircle.By moving your hands as shown by the arrows, confirm that the entire insertion tube can be smoothly bent to form a semicircle (see figure 3.24)." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17966649
Report Number9610595-2023-15504
Device Sequence Number6800205
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown